Please use this identifier to cite or link to this item:
|Scopus||Web of Science®||Altmetric|
|Title:||On binomial observations of continuous-time Markovian population models|
|Citation:||Journal of Applied Probability, 2015; 52(2):457-472|
|Publisher:||Applied Probability Trust|
|N. G. Bean, R. Elliott, A. Eshragh, and J. V. Ross|
|Abstract:||In this paper we consider a class of stochastic processes based on binomial observations of continuous-time, Markovian population models. We derive the conditional probability mass function of the next binomial observation given a set of binomial observations. For this purpose, we first find the conditional probability mass function of the underlying continuous-time Markovian population model, given a set of binomial observations, by exploiting a conditional Bayes, theorem from filtering, and then use the law of total probability to find the former. This result paves the way for further study of the stochastic process introduced by the binomial observations. We utilize our results to show that binomial observations of the simple birth process are non-Markovian.|
|Keywords:||Continuous-time Markovian population model; binomial observation; simple birth process; filtering|
|Rights:||© Applied Probability Trust 2015|
|Appears in Collections:||Mathematical Sciences publications|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.